Alert archive / Nebraska / Tornado Warnings in 2010
Tornado Warning 46, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 7, 2010, 9:30 PM MDT for Hooker County, Thomas County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2010, 9:30 PM MDT (03:30 UTC)
- Expired
- Jun 7, 2010, 10:00 PM MDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Hooker County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 6:55 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
039 WFUS53 KLBF 080330 TORLBF NEC091-171-080400- /O.NEW.KLBF.TO.W.0046.100608T0330Z-100608T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 930 PM MDT MON JUN 7 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... EASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA... WESTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1000 PM MDT/1100 PM CDT/ * AT 929 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR HIGHWAY 97 CROSSING THE DISMAL RIVER...OR 10 MILES SOUTH OF MULLEN...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... HIGHWAY 2 MILE MARKER 200. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 4204 10068 4174 10068 4181 10115 4198 10117 TIME...MOT...LOC 0330Z 264DEG 30KT 4190 10103 $$ SPRINGER
1 follow-up statement
662 WWUS53 KLBF 080346 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1046 PM CDT MON JUN 7 2010 NEC091-171-080400- /O.CON.KLBF.TO.W.0046.000000T0000Z-100608T0400Z/ THOMAS NE-HOOKER NE- 946 PM MDT MON JUN 7 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN HOOKER AND WESTERN THOMAS COUNTIES UNTIL 1000 PM MDT/1100 PM CDT/... AT 942 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 10 MILES EAST OF HIGHWAY 97 CROSSING THE DISMAL RIVER...OR 16 MILES SOUTHWEST OF THEDFORD...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... HIGHWAY 2 MILE MARKER 200. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 4204 10068 4174 10068 4181 10115 4198 10117 TIME...MOT...LOC 0346Z 272DEG 20KT 4185 10081 $$ SPRINGER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 7, 3:00 PM MDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 7, 3:00 PM MDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CDT MON JUN 7 2010 .DISCUSSION... EARLY EVENING PLAYED OUT A LITTLE DIFFERENT THAN ANTICIPATED 24 HOURS AGO WITH CONVECTION FIRING FARTHER NORTH ACROSS CENTRAL AND NORTHERN PANHANDLE BEFORE SHIFTING SOUTHWARD INTO CENTRAL SANDHILLS AND PORTIONS OF SOUTHWEST AND SOUTH CENTRAL. LARGE MCS CONTIUES TO DRIFT EASTWARD THIS MORNING WITH OUTFLOW BOUNDARY FLOWING THROUGH NW KANSAS ATTM. WATER VAPOR SHOWS UPSTREAM ENERGY CONTINUING TO FLOW OUT OF EASTERN GREAT BASIN INTO CO/WY ROCKIES AND THIS ASCENT OVER OUTFLOW BOUNDARY IS ALLOWING CONVECTION TO CONTINUE TO SPROUT IN EASTERN CO AND SW NEB. ACROSS NW NEB INTO BLACK HILLS THIS LIFT IS OCCURRING MORE LIKELY IN R ENTRANCE REGION OF UPPER JET THAT IS PROGRESSING THROUGH WESTERN SDAKOT AHEAD OF THE UPPER SYSTEM MOVING THROUGH THE NORTHERN HIGH PLAINS/CANADIAN PRAIRIES. AS SUCH WILL NEED TO KEEP PCPN CHANCE THIS MORNING WITH BASED ON 88D MOSAIC TRENDS AND WATER VAPOR IMAGERY. DRIER AIR MOVING SOUTHWARD AS HIGH PRESSURE BUILDS DOWN THE HIGH PLAINS SHOULD BEGIN TO LIMIT PCPN POTENTIAL THO STEEPER LAPSE RATES TO THE NORTH AND UPPER DYNAMICS MAY BE JUST ENOUGH TO KEEP ISO MENTION IN FOR THE AFTERNOON. SOME DISCREPENCY BETWEEN MODEL SOLN ON STRENGTH OF SFC HIGH AND THE TIMING OF THIS AIRMASS SLIDING EASTWARD. LEANING TOWARD THE WRF AND SREF WITH MOISTURE RETURN MOVING OFF THE FRONT RANGE INTO THE HIGH PLAINS AND WESTERN NEBRASKA BY THE EARLY MORNING HOURS AND MID LEVEL WAA HELPING TO SPREAD AT LEAST ISOLATED CONVECTION ACROSS THE FAR WESTERN CWA THROUGH THE MORNING HOURS. APPROACHING WESTERN UPPER TROF SHOULD LEAD TO CYCLOGENESIS ACROSS EASTERN CO PLAINS AND THIS TIGHTENING PRESSURE GRADIENT SHOULD ALLOW FOR BETTER MOISTURE INTO HIGH PLAINS ON STRONG SOUTHERLY FLOW AND EXPECT EML TO MOVE OVHD WITH FLOW TURNING SW ALOFT...AND STRONG TO SEVERE CONVECTION SHOULD FORM IN THE HIGH TERRAIN TO THE WEST AND MOVE INTO WESTERN CWA THROUGH THE EVENING HOURS. ACTIVE LLVL JET SHOULD SUSTAIN THIS ACROSS THE CWA THROUGH THE EARLY MORNING HOURS. WARM DAY LOOKS ON TRACK FOR THURSDAY AS SW FLOW INCREASES FROM THE 4 CORNERS REGION LEAVING FAIRLY STRONG EML/CAP INTO SW NEB WITH MAIN PCPN CHANCES IN THE NORTHWEST. && .AVIATION... DEPARTING MCS STILL INDICATES SOME SCATTERED CONVECTION SERN PNHDL INTO NERN CO. LIFR CIGS AT KVTN SHOULD GRADUALLY LIFT TO MVFR BY 14Z...THEN VFR BY 18Z. STRATUS NOT SETTING IN YET AT KLBF EXCEPT FARTHER WEST IN THE CNTRL AND NRN PNHDL. EXPECT MVFR CIGS MAY SET IN BY AROUND 12Z AND PERSIST TIL 18Z. VFR CONDITIONS FOR BOTH TERMINALS REMAINDER OF TAF FCST PERIOD. && .HYDROLOGY... NO INDICATIONS OF ANY FLOODING FROM RECENT MCS PASSAGE. RADAR ESTIMATED RAINFALL OF A HALF INCH TO LOCALLY TWO INCHES APPEARS HAVE BEEN HANDLED FAIRLY WELL BY SOIL. RECENT RAINFALL ACROSS THE NORTH PLATTE RIVER BASIN HAS RADAR ESTIMATES OF A HALF TO THREE QUARTER OF AN INCH IN GARDEN COUNTY AND EVEN MORE UPSTREAM IN MORRILL COUNTY WHERE AN INCH TO AS MUCH AS ONE AND A HALF INCH ESTIMATED. RIVER STAGES AT LISCO AND LEWELLEN CONTINUE TO RUN NEAR OR AT BANKFULL CONDITIONS. A FLOOD WARNING CONTINUES AT LEWELLEN DESPITE A STAGE OF 7.46 FEET SLIGHTLY BELOW THE FLOOD STAGE OF 7.5 FEET. THE CONCERN IS THAT RECENT RAINFALL COULD EASILY PUSH STAGES UP A FEW TENTHS OF A FOOT THE NEXT FEW DAYS. UPSTREAM GAGE READINGS SHOW A SLIGHT DROPOFF...LIKELY DUE TO REDUCED RELEASES FROM WYOMING RESERVOIRS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. 13/KAR
Hazardous weather outlook, Jun 7, 7:10 PM MDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 810 PM CDT MON JUN 7 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-090115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 810 PM CDT MON JUN 7 2010 /710 PM MDT MON JUN 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE LIKELY ACROSS THE MAJORITY OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING AND EARLY MORNING HOURS. MANY OF THESE STORMS WILL BE CAPABLE OF REACHING SEVERE LEVELS WITH LARGE HAIL...GOLF BALL SIZE OR BIGGER...AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS THE EASTERN NEBRASKA PANHANDLE INTO WEST CENTRAL AND PORTIONS OF SOUTHWEST NEBRASKA. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS THESE STORMS CONGEAL INTO A LARGER COMPLEX AND MOVE EASTWARD THROUGH THE NIGHT. FLASH FLOODING WILL BE A SECONDARY THREAT TO THE SEVERE WEATHER...ESPECIALLY TO THOSE AREAS IN THE NORTH CENTRAL AND SOUTHWEST WHICH RECEIVED HEAVY RAINFALL IN THE PAST 24 HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A DAILY CHANCE FOR THUNDERSTORMS. ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AS THE UPPER RIDGE BUILDS EAST AND THE UPPER FLOW TURNS MORE SOUTHWEST FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
In the hours before
Local storm report, Jun 7, 7:47 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM NON-TSTM WND GST 17 NNE ANTIOCH 42.30N 102.49W
06/07/2010 E60 MPH SHERIDAN NE PUBLIC
PUBLIC REPORT OF AT LEAST 60 MPH WINDS WITH DIME SIZED
HAIL BREAKING OUT WINDOWS OF HOUSE.
&&
13Special weather statement, Jun 7, 8:02 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 902 PM CDT MON JUN 7 2010 NEZ004-022-023-035-080300- ARTHUR NE-GARDEN NE-GRANT NE-SHERIDAN NE- 802 PM MDT MON JUN 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN...SOUTHWESTERN GRANT...NORTHERN GARDEN AND WESTERN ARTHUR COUNTIES UNTIL 900 PM MDT... AT 801 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WICKSON LAKE TO MILES LAKE TO RICHARDSON LAKE...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... HERMAN LAKE...LAKESIDE AND CRESCENT LAKE NWR AROUND 815 PM MDT. PATTERSON LAKE AROUND 820 PM MDT. DEER LAKE AROUND 825 PM MDT. BRITTON LAKE AND ELLSWORTH AROUND 830 PM MDT. JERRY LAKE AROUND 835 PM MDT. KINCAID LAKE AROUND 845 PM MDT. BOURQUIM HILL AND BINGHAM AROUND 850 PM MDT. SWEDE LAKE AND DOMINICK LAKE AROUND 855 PM MDT. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SPRINGER
Local storm report, Jun 7, 8:44 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
944 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST 13 N HYANNIS 42.19N 101.76W
06/07/2010 E60 MPH CHERRY NE PUBLIC
&&
JSWEETLocal storm report, Jun 7, 9:09 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1009 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST ARTHUR 41.57N 101.69W
06/07/2010 E70 MPH ARTHUR NE TRAINED SPOTTER
SPOTTER REPORTED POWER OUT IN ARTHUR DUE TO HIGH WINDS.
&&
13Local storm report, Jun 7, 9:22 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1022 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM FUNNEL CLOUD 7 S MULLEN 41.94N 101.04W
06/07/2010 HOOKER NE LAW ENFORCEMENT
&&
JSWEETLocal storm report, Jun 7, 9:26 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM FUNNEL CLOUD 11 S MULLEN 41.88N 101.04W
06/07/2010 HOOKER NE TRAINED SPOTTER
SPOTTER REPORTS FUNNEL CROSSING HWY 97 11 S MULLEN
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:04 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 56 min |
| Jun 7, 7:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 65 min |
| Jun 7, 8:51 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker, Thomas | 54 min |
| Jun 7, 9:04 PM MDT | Tornado Warning | LBF | Cherry, Hooker | 26 min |
| Jun 7, 9:36 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Lincoln, Logan, McPherson, Thomas | 54 min |
| Jun 7, 9:57 PM MDT | Tornado Warning | LBF | Logan, Thomas | 33 min |
| Jun 7, 10:13 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jun 7, 10:17 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln, Logan, Loup, Thomas | 43 min |
| Jun 7, 10:25 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Jun 7, 10:47 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Loup | 58 min |
| Jun 7, 10:52 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
| Jun 7, 11:31 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 29 min |
Nearby
Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.